Nebraska, 2006

Hail in Nebraska, June 24, 2006

June 24, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 24, 1:15 PM CST, 8 hours 30 minutes earlier.

Area forecast discussion, Jun 24, 1:15 PM CST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
215 PM CDT SAT JUN 24 2006

.DISCUSSION...

THUNDERSTORM CHANCES INTO SUNDAY AND THEN AMOUNT OF POTENTIAL COOL
DOWN NEXT WEEK ARE APPARENT FORECAST CHALLENGES THIS FORECAST.

SHORT TERM...TONIGHT AND SUNDAY. 12Z UA ANALYSIS/STLT IMAGERY INTO
EARLY AFTERNOON INDICATED NWRLY UPPER FLOW WAS OCCURRING ACROSS MUCH
OF THE CENTRAL PLAINS SATURDAY MORNING WITH A WEAK WAVE MOVG FM
SERN NEBR INTO NERN KS/NWRN MO AND A STRONGER TROUGH WITH
UNSEASONABLY COOL TEMPERATURES AT 500 MB SPREADING FROM ND INTO
NRN SD AND MN. APPEARS BEST TSTMS CHANCES TONIGHT WILL EXIST OVR
FAR SERN ZONES EARLY THIS EVENING WHERE INITIAL
INSTABILITY/CONVERGENCE WAS SLIGHTLY BETTER...ALTHOUGH THIS MAY
SET UP JUST SE OF THE CWA BY 00Z...AND THEN OVER NERN ZONES AS
CONVECTION IN ASSOCIATION WITH NRN PLAINS TROUGH/CDFNT MOVES SEWD
AND DVLPS SW INTO SECOND INSTABILITY AXIS. IN ADDITION...SINCE 18Z
CONVECTION HAD BEGUN DVLPG ON PREFRONTAL TROUGH JUST NW THROUGH N
OF THE CWA. LOW LVL WINDS IN WAKE OF LEAD TROUGH WERE KEEPING
INFLOW INTO NRN PLAINS OR NRN NEBRASKA CONVECTION LIMITED...THUS
COVERAGE AND HOW LONG IT CAN SUSTAIN ITSELF AFTER MAX HEATING
BECOMES MORE IFFY...SPCLY FARTHER SW. NONETHELESS...WILL KEEP POPS
ALL ZONES TNGT AND TRENDS WILL BE MONITORED FOR LAST MINUTE
ADJUSTMENTS...ESPECIALLY AS TO WHERE ACTIVITY DVLPG NW THRU N OF
CWA WILL BE BY 00Z. FOR SUNDAY...BOTH NAM AND GFS CLOSE OFF MAIN
TROUGH TO OUR EAST SUNDAY AFTERNOON WITH NAM DEEPER AND A BIT
FARTHER WEST. THUS NAM WAS/IS COOLER AND MORE AGGRESSIVE WITH
PRECIPITATION OVR ERN ZONES COMPARED TO GFS. AT THIS TIME WILL
LEAN MORE TWD GFS SOLUTION BECAUSE IT HAD A BIT MORE SUPPORT FROM
12Z CMC AND WAS CLOSER TO PREV FCST. BUT EVEN IT WARRANTS A SLIGHT
INCREASE IN POPS ERN ZONES ALONG WITH SLIGHTLY COOLER TEMPERATURES
AS UPPER TROUGH AND ASSOCD -16 TO -17 DEG C TEMPS AT 500 MB SHIFT
SWD TOWARD ERN NEBR/WRN IA. DID NOT INCLUDE SUNDAY EVENING POPS
JUST YET AS SYSTEM MAY SHIFT SE OF REGION BY THEN...BUT THIS TOO
WILL NEED WATCHING.

LARGER SCALE SYNOPTIC PATTERN THEN INTO LATE NEXT WEEK APPEARS IT
WILL CONSIST OF WEST COAST RIDGING AND GREAT LAKES TROUGHING. GFS
CONTINUES ITS TREND OF LAST SEVERAL RUNS IN BEING MORE AGGRESSIVE
THAN 00Z ECMWF/CMC IN CLOSING OFF ANOTHER UPPER LOW FARTHER W THAN
THE OTHER TWO...SUGGESTING QUITE A BIT COOLER TEMPS. SINCE 12Z CMC
SOLUTION WAS STARTING TO LEAN TOWARD THE GFS...LOWERED TEMPS IN
WED/FRI PDS...BUT WL NOT GO QUITE AS COOL AS OPERATIONAL MEX
NUMBERS JUST YET. SOME SLIGHT THERMAL RIDGING/DOWNSLOPING COULD
ALLOW FOR A BIT WARMER TEMPS AHEAD OF THE NEXT TROUGH/FRONT ON TUESDAY.
TRYING TO TIME ANY LEAD EMBEDDED WAVES NEXT WEEK...OF COURSE...IS
DIFFICULT...AND ANY COULD LEAD TO SMALL PCPN CHCS. THUS LEFT POPS
BASICALLY ALONE WITH SMALL NOCTURNAL CHCS TUE NGT THRU THU NGT.
DID INSERT SMALL TSTM CHCS WITH NEXT FRONT THOUGH TUE AFTN ACROSS
NRN ZONES.

ALSO DID NOT EXTEND COOLING INTO NEXT WEEKEND SUGGESTED BY GFS. 00Z/12Z
ECMWF BEGAN BUILDING UPPER RIDGE BACK EWD ACROSS PLAINS...AND IT
APPEARED 12Z CMC WAS BEGINNING TO BUILD RIDGE EWD AS WELL BY 144
HOURS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK
Hazardous weather outlook, Jun 24, 4:00 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT SAT JUN 24 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA

.DAY ONE...TONIGHT AND SUNDAY

SCATTERED THUNDERSTORMS OVER NORTHEAST NEBRASKA LATE THIS
AFTERNOON WILL MOVE ACROSS THE REMAINDER OF EASTERN NEBRASKA AND
SOUTHWEST IOWA THIS EVENING. ISOLATED STORMS MAY APPROACH SEVERE
LEVELS WITH HAIL AND STRONG WINDS THE PRIMARY HAZARDS. THERE WILL
BE A CHANCE OF ADDITIONAL THUNDERSTORMS OVER THE AREA LATE TONIGHT
INTO SUNDAY.

A CLUSTER OF THUNDERSTORMS IS EXPECTED TONIGHT IN THE DAKOTAS...AND
THESE STORMS MAY MOVE SOUTHEAST INTO NEBRASKA AND WESTERN IOWA LATE
TONIGHT OR EARLY SUNDAY MORNING.  WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED WITH THESE STORMS EITHER.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE WILL BE A CHANCE OF MAINLY NIGHTTIME THUNDERSTORMS TUESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY.

FOBERT

In the hours before

Local storm report, Jun 24, 6:29 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
729 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             10 S BLAIR              41.40N 96.14W
06/24/2006  E0.88 INCH       WASHINGTON         NE   PUBLIC

&&

DFOBERT
Local storm report, Jun 24, 6:54 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
754 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     OMAHA                   41.26N 96.01W
06/24/2006  E55.00 MPH       DOUGLAS            NE   PUBLIC

            132ND/PACIFIC

&&

DFOBERT
Local storm report, Jun 24, 6:54 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
754 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     OMAHA                   41.26N 96.01W
06/24/2006  E60.00 MPH       DOUGLAS            NE   PUBLIC

            132ND/PACIFIC

&&

DFOBERT

The radar

The Sioux Falls radar (KFSD), 107 km away, was scanning. The volume nearest the first event began at 03:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Knox

When
June 24, 9:45 PM CST
Where
Knox County, 8 mi NNW of Crofton
Measured
1.5 in hail
Reported by
EMERGENCY MANAGER
Coordinates
42.833, -97.550

One inch to 1.5 inch hail covered the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515426.